MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN LPS-FLEX PRECOAT FEMORAL E-R; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. NEXGEN LPS-FLEX PRECOAT FEMORAL E-R; PROSTHESIS, KNEE
Catalog Number 00596001552
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10 - concomitant medical products: 00598004701 - stemmed tibial component - (b)(6), 00596404010 - articular surface - (b)(6).G2: foreign - event occurred in guyana.H6: component code: mechanical (g04) - femur.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a right sided lps femoral implant was implanted on the left side.A revision surgery is to be booked in the near future.Attempts have been made, and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The reported event was confirmed.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.X-rays were provided and reviewed by mmi, and the following was noted.Imaging findings - ap and lateral views labelled left knee show postoperative changes of knee arthroplasty without patellar resurfacing.The femoral component is longer medially than laterally which appears to correspond to the femoral component for the right knee per implant manual.There is soft tissue air in the anterior and medial knee suggestive of immediate postoperative status.Impression - immediate postoperative changes of left knee arthroplasty.The sticker sheets provided also confirm the implantation of the right sided implant into the left femur.The device history record was reviewed and no discrepancies relevant to the reported event were found.Patella - review of complaint history identified additional similar complaints for the reported item.Review of the part and lot combination identified 2 other complaints, of these 0 were for the same or similar issue.The root cause of the reported issue is attributed to use error.Within the instructions for use for the nexgen cr-flex and lps-flex fixed bearing knee, it is stated: 'do not use this product for other than labelled indications (off-label use)'.It is also noted within the ifu: 'check the appropriate knee implant size matching chart for component matching instructions.Mismatching may result in poor surface contact and could produce pain, decrease wear resistance, produce instability of the implant, or otherwise reduce implant life'.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN LPS-FLEX PRECOAT FEMORAL E-R
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22578265
Report Number3007963827-2025-00286
Device Sequence Number9237719
Product Code NJL
UDI-Device Identifier00889024001022
UDI-Public(01)00889024001022(17)291130(10)64595116
Combination Product (Y/N)N
Initial Reporter CountryGY
PMA/510(K) Number
P060037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00596001552
Device Lot Number64595116
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient Age54 YR
Patient SexMale
Patient Weight86 KG